Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 19, 2017, 2:47 AM PDT for Humboldt County, Nevada. It took effect at Sep 20, 2017, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2017, 2:47 AM PDT (09:47 UTC)
- In effect from
- Sep 20, 2017, 12:00 PM PDT
- Expired
- Sep 20, 2017, 8:02 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS75 KLKN 190947 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 247 AM PDT Tue Sep 19 2017 NVZ030-210400- /O.NEW.KLKN.WI.Y.0020.170920T1900Z-170921T0400Z/ Humboldt County- 247 AM PDT Tue Sep 19 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from noon to 9 PM PDT Wednesday. * WINDS...West 20 to 30 mph with gusts around 50 mph. * TIMING...Winds will strengthen Wednesday afternoon and diminish Wednesday evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along Interstate 80 and U.S. 95 in Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
4 follow-up statements
805 WWUS75 KLKN 192041 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 141 PM PDT Tue Sep 19 2017 NVZ030-201200- /O.CON.KLKN.WI.Y.0020.170920T1900Z-170921T0400Z/ Humboldt County- 141 PM PDT Tue Sep 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY... * WINDS...West 20 to 30 mph with gusts around 50 mph. * TIMING...Winds will strengthen Wednesday afternoon and diminish Wednesday evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along Interstate 80 and U.S. 95 in Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
472 WWUS75 KLKN 201044 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 344 AM PDT Wed Sep 20 2017 NVZ030-210000- /O.CON.KLKN.WI.Y.0020.170920T1900Z-170921T0400Z/ Humboldt County- 344 AM PDT Wed Sep 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts around 50 mph. * TIMING...Winds will strengthen this afternoon and diminish Wednesday evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along Interstate 80 and U.S. 95 in Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
449 WWUS75 KLKN 202004 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 104 PM PDT Wed Sep 20 2017 NVZ030-210400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-170921T0400Z/ Humboldt County- 104 PM PDT Wed Sep 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 15 to 25 mph with gusts to 50 mph. * TIMING...Winds will diminish this evening. * IMPACTS...Drivers of high profile vehicles should be alert for cross winds when driving along Interstate 80 and U.S. 95 in Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Brong
266 WWUS75 KLKN 210302 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 802 PM PDT Wed Sep 20 2017 NVZ030-210415- /O.CAN.KLKN.WI.Y.0020.000000T0000Z-170921T0400Z/ Humboldt County- 802 PM PDT Wed Sep 20 2017 ...WIND ADVISORY IS CANCELLED... The cold front has passed through the area and winds have diminished. Local gusts to 35 mph will be possible for a couple more hours but speeds are expected to continue dropping off. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 18, 9:55 PM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 18, 9:55 PM PDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Elko NV 955 PM PDT Mon Sep 18 2017 .SYNOPSIS...Light shower activity across northern NV tonight into Tuesday. Breezy to windy conditions return on Wednesday ahead of a cold and wet storm system that will bring snow to the mountains and rain to most valleys Wednesday night into Thursday. && .UPDATE...With winds subsiding this evening, took down the wind advisory and red flag warnings that were in effect through 9pm. No other changes at this time. && .PREV DISCUSSION... /ISSUED AT 347 PM / SYNOPSIS...A Wind Advisory and Red Flag Warning are in effect until 9 PM this Monday evening for the northern half of Nevada. Southwest to west wind gusts of 35, up to 50 mph are likely through early tonight. A stronger and colder storm system will impact the region by midweek bringing breezy and wet fall conditions along with higher elevation snows. In addition to widespread rainfall, accumulating wet snow levels could lower down into the higher valleys of northeast and central Nevada on Thursday. SHORT TERM...This Monday afternoon through Wednesday evening. Wind Advisory and Red Flag Warning will ride through 9 PM this evening. Southwest winds are on the rise as stronger upper level wind field mixes down near the surface with gusts of 35 to 50 mph anticipated through early evening. A few showers and storms are possible in the north, mainly along the Idaho border. Same area could experience a few lingering light rain/snow showers and perhaps a dusting of snow in the higher mountain elevations of northern Elko County on Tuesday. Max temps on Tuesday will range from the 50s in the far north, 60s along Interstate 80 with some 70s in northern Nye and southern White Pine counties. Wednesday. Strong jet stream and shortwave energy will begin to dig on the backside of an approaching and deepening long-wave Pacific Northwest trough. Ahead of this system, moisture and winds will increase during the afternoon and evening. Some light rain showers will break out during this time frame across northern and then central Nevada, and gradually increase in coverage and intensity as the system continues to strengthen Wednesday night. Southwest to west winds may approach advisory criteria Wednesday afternoon and evening ahead of a southeastward advancing cold front. Highs on Wednesday will be relatively mild and range from the 50s far north, to 60s and 70s elsewhere before much colder air arrives with lowering snow levels on Thursday into Friday. LONG TERM...Wednesday night through next Monday. The long range models are in good agreement until the weekend and then diverge. Starting late Wednesday a significant trough, more winter-like than anything so far, dig down the western US and the trajectories over the Great Basin turn due north with a closed low over south central Canada and an eastern Pacific high building. The source of the upper flow is therefore from around northern BC or southern Yukon and so....chilly. Temps will drop to the 50s and 60s in valleys for highs, with 20s and 30s for lows. Some northern higher valleys will certainly hit the teens Friday and Saturday mornings. Big story: rain showers Wednesday night into early Thursday, turning to snow in the mountains over most of northern and central Nevada Thursday into Friday, with even some snow dropping to valley floors below 6000 feet in the northern half. Only a dusting is expected this low, but some decent accumulations could accrue on the ridges and higher mountain valleys, as much as 6 inches in highest terrain over two days. By late Friday drier air and a little warmer, and the weekend looks dry with a slow warming trend. Summer appears over. AVIATION...Look for VFR conditions to continue across all terminals through Tuesday morning. West to southwest winds will continue through the afternoon and early evening with speeds up to 25 kts sustained and gusts around 40 kts at times at KELY, KWMC, and KEKO. Slightly less wind expected at KTPH. Potential for light VCSH at KWMC and KEKO Monday afternoon/evening. Winds and showers decrease overnight and move to extreme northeast Nevada Tuesday. FIRE WEATHER...A Red Flag Warning for strong gusty winds up to 50 mph and low RH remains in effect until 9 PM this Monday evening for FWZs 454, 467, 468, 469, and 470. In addition, a few showers and isolated thunderstorms will brush the northern zones along the Idaho border this afternoon and evening followed by the chance of some lingering light rain and snow showers with some minor accumulations possible in the highest elevations of northern Elko County later tonight into Tuesday. A stronger and much cooler storm system will impact the region by midweek bringing breezy and wet fall conditions along with higher elevation snows. Although it will be windy again later on Wednesday, this will be a colder and wetter system with overall higher RH values so no major fire weather issues are anticipated at this time. In addition to widespread rainfall, accumulating wet snow levels could lower down into the higher valleys of northeast and central Nevada on Thursday. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 96/96
Hazardous weather outlook, Sep 18, 2:15 PM PDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 215 PM PDT Mon Sep 18 2017 NVZ030-031-033>041-192115- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 215 PM PDT Mon Sep 18 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAYS ONE and TWO...Monday evening through Tuesday. A strong winter-like system will develop over southern Canada part of which will drop southwest into the Great Basin. Increasing clouds will invade Nevada and isolated showers or thunderstorms the far northern part of the state. .DAYS THREE THROUGH SEVEN...Wednesday through Monday This winter-like system will deepen with Wednesday being the last mild day. A cold front will cross the state Thursday, bringing highs down the 40s and 50s most places and lows in the 20s and 30s through Saturday. Snow will develop over the higher terrain of central and northern Nevada Thursday and could even produce a dusting or mix of rain and snow as low as 5600 feet in northern valleys....6000 feet in central valleys. Mountains above about 8000 feet could see a few inches by Friday and some higher ridges as much as six inches. If you are planning on travel, work, or play in the higher country Thursday or Friday, have a plan B. The snows could affect your plans. A snow advisory may be issued for this period. A slow warming and drying trend starts Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:59 AM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 68 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.